Medical Questions > Pregnancy Forum > Early Pregnancy Signs and Symptoms Forum

had taken an I-pill, got my period, now brownish discharge?

Must Read
What happens during labor? What do contractions feel like? And how do I know that labor has begun? Read on to learn about birthing basics....
Signs of labor occur after 36 weeks of pregnancy. Learn about the difference between real and false contractions. Plus, we outline signs of delivery complicati...
Almost all women worry about the pain of childbirth. Preparing for childbirth includes thinking about how you'd like to cope with the pain of labor. Read on for...
User Profile
I had taken an I-pill last month after unprotected sex. However I got my periods a week early and it lasted a bit long. Still after 10 days i.e. I am again having brownish discharge. We had unprotected sex on the 7th day considering it as a safe day. Please suggest.


Did you find this post helpful?
|

User Profile
replied January 27th, 2012
Early Pregnancy Signs and Symptoms Answer A30879
Hi,
Welcome to ehealthforum.
The early periods could have been the withdrawal bleeding that usually occurs within 5-7 days of taking the emergency contraceptive indicating that the pill has worked (which could be the cause for the bleeding she experienced). Since the emergency contraceptives contain high doses of hormones, these can disrupt the normal hormonal and period pattern. The brown discharge could also be associated with the hormonal changes. Wait and watch for your next periods. Visit your doctor/gynecologist for further evaluation if periods do not start within 10 days or if you suspect chances of pregnancy, or if you develop any other new symptoms suggestive of early pregnancy.
Withdrawal method, condoms, safe period/rhythm method of contraception etc., can be associated with high failure rates. If pregnancy gets ruled out, and if you are not ready for pregnancy, but intend to remain sexually active, you should consider visiting your gynecologist to get started on suitable regular birth control measures to be protected (after your periods). Be regular with birth control use as instructed. Avoid having unprotected sexual contact if you are not ready for pregnancy. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Drink plenty of water. Take adequate rest. Maintain healthy diet and lifestyle.
Take care.



|
Did you find this post helpful?

User Profile
replied January 29th, 2012
But now the spotting has converted to light bleeding frm 2 days. I need to use a pad. Its not heavy as period n not jus spotting too. This is regular period date but due to ipill i got it in between too.
|
Did you find this post helpful?

User Profile
replied January 29th, 2012
But doctor now I am getting light flow since 3 days. It is not as heavy as period but not jus spotting too. This was my expected date of period but due to ipill it came in between too. Please suggest now.
|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Early Pregnancy Signs and Symptoms , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.